Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Lattice-ordered algebras that are subdirect products of valuation domains


Authors: Melvin Henriksen, Suzanne Larson, Jorge Martinez and R. G. Woods
Journal: Trans. Amer. Math. Soc. 345 (1994), 195-221
MSC: Primary 06F25; Secondary 54C40
MathSciNet review: 1239640
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An f-ring (i.e., a lattice-ordered ring that is a subdirect product of totally ordered rings) A is called an SV-ring if $ A/P$ is a valuation domain for every prime ideal P of A . If M is a maximal $ \ell $-ideal of A, then the rank of A at M is the number of minimal prime ideals of A contained in M , rank of A is the sup of the ranks of A at each of its maximal $ \ell $-ideals. If the latter is a positive integer, then A is said to have finite rank, and if $ A = C(X)$ is the ring of all real-valued continuous functions on a Tychonoff space, the rank of X is defined to be the rank of the f-ring $ C(X)$, and X is called an SV-space if $ C(X)$ is an ST-ring. X has finite rank k iff k is the maximal number of pairwise disjoint cozero sets with a point common to all of their closures. In general f-rings these two concepts are unrelated, but if A is uniformly complete (in particular, if $ A = C(X)$) then if A is an SV-ring then it has finite rank. Showing that this latter holds makes use of the theory of finite-valued lattice-ordered (abelian) groups. These two kinds of rings are investigated with an emphasis on the uniformly complete case. Fairly powerful machinery seems to have to be used, and even then, we do not know if there is a compact space X of finite rank that fails to be an SV-space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06F25, 54C40

Retrieve articles in all journals with MSC: 06F25, 54C40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1239640-0
PII: S 0002-9947(1994)1239640-0
Article copyright: © Copyright 1994 American Mathematical Society